Alert archive / Alabama / Wind Advisories in 2011

Wind Advisory 7, NWS Huntsville, AL

April 10, 201111 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Apr 10, 2011, 2:41 PM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Apr 11, 2011, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2011, 2:41 PM CDT (19:41 UTC)
In effect from
Apr 11, 2011, 10:00 AM CDT
Expired
Apr 11, 2011, 7:00 PM CDT
In force
9 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 538 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
538 J/kg
Mixed-layer CIN
-456 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

542 
WWUS74 KHUN 101941
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
241 PM CDT SUN APR 10 2011

...WINDY CONDITIONS EXPECTED TO DEVELOP MONDAY...

.A STRONG COLD FRONT WILL APPROACH THE TENNESSEE VALLEY BY MONDAY
MORNING WITH INCREASING SOUTHERLY WINDS. WIND SPEEDS BY MONDAY
AFTERNOON WILL INCREASE FURTHER AS THE COLD FRONT MOVES ACROSS THE
AREA.

ALZ001>010-016-TNZ076-096-097-110400-
/O.NEW.KHUN.WI.Y.0007.110411T1200Z-110412T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
241 PM CDT SUN APR 10 2011

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY. 


* TIMING: VALID FROM 7 AM TO 7 PM MONDAY.

* WINDS: SOUTH WINDS AROUND 15 TO 25 MPH...WITH GUSTS UP TO 35
  MPH...ARE EXPECTED TO DEVELOP MONDAY MORNING. WINDS ARE THEN
  EXPECTED TO BECOME SOUTHWEST AROUND 20 TO 30 MPH BY MONDAY
  AFTERNOON...WITH GUSTS UP TO 40 MPH...BEFORE DIMINISHING MONDAY
  EVENING WITH THE PASSAGE OF THE COLD FRONT.

* IMPACTS: WIND SPEEDS THIS STRONG WILL RESULT IN DAMAGE TO LOOSE
  OBJECTS AROUND HOMES. SMALL TREES AND LIMBS MAY ALSO BE BROKEN OR
  UPROOTED. MOTORISTS DRIVING ON ELEVATED ROADWAYS OR IN HIGH PROFILE
  VEHICLES MAY ALSO ENCOUNTER HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS
REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

SS
3 follow-up statements
685 
WWUS74 KHUN 110331
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1031 PM CDT SUN APR 10 2011

...WINDY CONDITIONS EXPECTED TO DEVELOP MONDAY...

.STRONG SOUTHERLY WINDS WILL DEVELOP ON MONDAY MORNING AS A HIGH
PRESSURE SYSTEM SHIFTS TO THE ATLANTIC SEABOARD AND A COLD FRONT
PUSHES INTO THE REGION. WIND SPEEDS WILL CONTINUE TO INCREASE ON
MONDAY AFTERNOON JUST AHEAD OF THE FRONT...BUT WILL DECREASE AFTER
THE FRONT CROSSES THE AREA.

ALZ001>010-016-TNZ076-096-097-111145-
/O.CON.KHUN.WI.Y.0007.110411T1200Z-110412T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1031 PM CDT SUN APR 10 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY. 

* TIMING: VALID FROM 7 AM TO 7 PM MONDAY.

* WINDS: SOUTH WINDS AROUND 15 TO 25 MPH...WITH GUSTS UP TO 35 
  MPH...ARE EXPECTED TO DEVELOP MONDAY MORNING. WINDS ARE THEN 
  EXPECTED TO BECOME SOUTHWEST AROUND 20 TO 30 MPH BY MONDAY 
  AFTERNOON...WITH GUSTS UP TO 40 MPH...BEFORE DIMINISHING 
  MONDAY EVENING WITH THE PASSAGE OF THE COLD FRONT. 

* IMPACTS: WIND SPEEDS THIS STRONG WILL RESULT IN DAMAGE TO 
  LOOSE OBJECTS AROUND HOMES. SMALL TREES AND LIMBS MAY ALSO BE 
  BROKEN OR UPROOTED. MOTORISTS DRIVING ON ELEVATED ROADWAYS OR 
  IN HIGH PROFILE VEHICLES MAY ALSO ENCOUNTER HAZARDOUS DRIVING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS
REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

SS/KDW
937 
WWUS74 KHUN 110909
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
409 AM CDT MON APR 11 2011

...WINDY CONDITIONS ARE EXPECTED TODAY...

.STRONG SOUTHERLY WINDS WILL DEVELOP THIS MORNING AS A COLD FRONT
PUSHES TOWARDS THE REGION. WIND SPEEDS WILL CONTINUE TO INCREASE
DURING THE AFTERNOON JUST AHEAD OF THE FRONT...BUT WILL DECREASE
AFTER THE FRONT CROSSES THE AREA.

ALZ001>010-016-TNZ076-096-097-111800-
/O.EXT.KHUN.WI.Y.0007.110411T1500Z-110412T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
409 AM CDT MON APR 11 2011

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

* TIMING: VALID FROM 10 AM TO 7 PM THIS EVENING.

* WINDS: SOUTH WINDS AROUND 15 TO 25 MPH...WITH GUSTS UP TO 35
  MPH...ARE EXPECTED TO DEVELOP BY MID MORNING. WINDS WILL THEN SHIFT
  TO THE SOUTHWEST DURING THE AFTERNOON HOURS...WITH GUSTS UP TO 40
  MPH POSSIBLE. GUSTS WILL DIMINISH THIS EVENING AS THE COLD FRONT
  MOVES THROUGH THE AREA.

* IMPACTS: WIND SPEEDS THIS STRONG WILL RESULT IN DAMAGE TO LOOSE
  OBJECTS AROUND HOMES. SMALL TREES AND LIMBS MAY ALSO BE BROKEN OR
  UPROOTED. MOTORISTS DRIVING ON ELEVATED ROADWAYS OR IN HIGH PROFILE
  VEHICLES MAY ALSO ENCOUNTER HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS
REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
174 
WWUS74 KHUN 111741
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1241 PM CDT MON APR 11 2011

ALZ001>010-016-TNZ076-096-097-120000-
/O.CON.KHUN.WI.Y.0007.000000T0000Z-110412T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1241 PM CDT MON APR 11 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING: VALID FROM 10 AM TO 7 PM THIS EVENING.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH THIS AFTERNOON...WITH GUSTS UP
  TO 40 MPH POSSIBLE. GUSTS WILL DIMINISH THIS EVENING AS THE COLD
  FRONT MOVES THROUGH THE AREA.

* IMPACTS: WIND SPEEDS THIS STRONG WILL RESULT IN DAMAGE TO 
  LOOSE OBJECTS AROUND HOMES. SMALL TREES AND LIMBS MAY ALSO BE 
  BROKEN OR UPROOTED. MOTORISTS DRIVING ON ELEVATED ROADWAYS OR 
  IN HIGH PROFILE VEHICLES MAY ALSO ENCOUNTER HAZARDOUS DRIVING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS
REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

SS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Apr 10, 12:07 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 10, 12:07 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1207 PM CDT SUN APR 10 2011

.UPDATE...FOR 18Z TAFS.

&&

.AVIATION...LOW CLOUDS ACROSS THE CWA WILL CONTINUE TO MIX OUT THIS
AFTN...WITH VFR CONDITIONS ALREADY AT KMSL. EXPECT VFR CONDITIONS AT
KHSV ARND 19Z. OTHERWISE STLT TRENDS/MODEL DATA ARE SHOWING THAT
AFTER THE LOW CLOUDS DISSIPATE...VFR CONDITIONS WILL CONTINUE FOR
BOTH TAF SITES THRU 15Z MONDAY MRNG. AFTER 15Z...MVFR CONDITIONS ARE
EXPECTED ESPECIALLY AT KMSL...AS A COLD FRONT APPROACHES THE AREA.
FOR NOW WILL NOT INCLUDE ANY PCPN IN EITHER TAFS...THINKING THAT ANY
PCPN WILL BEGIN AFTER 18Z MONDAY. ALSO WITH GOOD LOW LEVEL WIND SHEAR
EXPECTED MONDAY MORNING/AFTN...WILL KEEP WIND SHEAR IN BOTH TAFS.

&&

.PREV DISCUSSION... /ISSUED 1025 AM CDT SUN APR 10 2011/

UPDATE...LOWERED TEMPS AND INCREASED SKY COVER.

DISCUSSION...LOW CLOUDS WERE COVERING MOST OF THE TN VALLEY WITH
ONLY OUR TN ZONES AND EXTREME NERN AL WITH SUNNY SKIES ATTM. NEW NAM
DATA (TIME SECTIONS) SHOW THAT THERE MAY BE ENOUGH LOW LEVEL MOISTURE
ARND THIS AFTN TO KEEP A BKN CLOUD DECK OVER MOST OF THE CWA. DEPENDING
ON HOW MANY BREAKS IN THE CLOUD COVER THIS AFTN WILL DETERMINE OUR
HIGH TEMPS. FOR NOW WILL GO ARND THE MID 80S FOR HIGHS FOR MOST LOCATIONS.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

007
Hazardous weather outlook, Apr 10, 12:57 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1257 PM CDT SUN APR 10 2011

ALZ001>010-016-TNZ076-096-097-111000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1257 PM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THERE IS A SLIGHT CHANCE OF A FEW SHOWERS AND THUNDERSTORMS TONIGHT
AFTER MIDNIGHT...MAINLY FOR AREAS WEST OF INTERSTATE 65.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A COLD FRONT WILL APPROACH NORTHWEST ALABAMA BY LATE MONDAY MORNING
AND THEN WILL MOVE ACROSS THE REST OF THE AREA BY MONDAY EVENING.
THERE WILL BE A LINE OF SHOWERS AND THUNDERSTORMS ALONG THE COLD
FRONT WITH SOME STRONG TO SEVERE STORMS POSSIBLE. DAMAGING
WINDS...LOCALIZED HEAVY RAIN AND HAIL WILL BE THE MAIN SEVERE WEATHER
THREATS. AT THE MOMENT...THE BEST TIMING FOR POSSIBLE SEVERE WEATHER
WILL BE BETWEEN NOON AND 2 PM OVER NORTHWEST ALABAMA...2 PM TO 4 PM
ACROSS THE HUNTSVILLE AREA AND 4 PM TO 6 PM OVER NORTHEAST ALABAMA.

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND FRIDAY AS ANOTHER
LOW PRESSURE SYSTEM IMPACTS THE TENNESSEE VALLEY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS POSSIBLE ON MONDAY.

SS

Nearby

Wind Advisories in Alabama, 2011Wind Advisories in Tennessee, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.